A Reprieve for Aggrenox... Booooo for Percocet

Discussion in 'Support' started by jserrent, Apr 22, 2015.

tinnitus forum
    1. jserrent

      jserrent Member

      Tinnitus Since:
      I wrote about 1 1/2 years ago....coming out of the hospital from what I'll call a minor TIA ..... really convinced that the culprit for a constant tinnitus was a drug called Aggrenox. There were lots of disagreements.... I had switched from Aggrenox to Plavix + baby aspirin and thank God the tinnitus at least cut itself in half. I continued to blame the amount that continued to permanent damage caused by 6 months of the Aggrenox.......until 2 weeks ago. My totally screwed up back left me on 3 5/325 Percocets a day. For 18 months that was the regime..... I didn't like the Percocet .... it cut into the back pain just enough to get moving, but it would always leave me with a very mild dull headache. About a month ago the headaches were more bothersome and on a daily basis....... and I said....Wait a minute...what if I stop the Percocet and see what happens. Cold turkey..... next day was rough, but no headache. It's been 2 weeks, and still no headache and the added bonus...... almost ALL of the tinnitus has resolved! Also came to realize that the back, though stiff, was much better than when I started.
      So....... in conclusion...... I never knew Percocet ( opiates ) could and would do this... but it's apparent they can. Same thing with Aggrenox..... it definitely reinforced the level of the tinnitus. Therefore.... when you are on multiple medications ...... discovering where your tinnitus is coming from becomes more difficult, if it is indeed being generated from the med.
      Last note : In the course of trying to figure this out.... I saw an Internal med. Doc, a Neurologist, 2 Otolaryngologists, and had a CAT scan of my head, neck, and sinusus. NO ONE PUT THIS TOGETHER...... So... never give up.....keep on working at it, and check all your medications before anything else.
    2. linearb

      linearb Member Hall of Fame

      East Coast USA
      Tinnitus Since:
      Opioids are, unfortunately, neurotoxic and ototoxic to some extent, owing to a variety of different mechanisms.

      I am glad you are doing better!

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.